MAUDE Adverse Event Report: SYNTHES GMBH 4.2MM THREE-FLUTED DRILL BIT QC/330MM/100MM CALIBRATION

SYNTHES GMBH 4.2MM THREE-FLUTED DRILL BIT QC/330MM/100MM CALIBRATION
Catalog Number 03.010.061
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, the patient underwent an orif surgery for a femoral trochanteric fracture.The surgeon inserted the nail in question by hammering but gave up halfway through its insertion.The surgeon removed the nail and done reaming until 11 mm.The drill bit for locking screws interfered with the nail, but the surgeon continued the surgery.After insertion of the end cap, the locking screw was found to be inserted out of the hole toward the anterior femur.The surgeon removed the locking screw and end cap, reattached the insertion handle, drilled at the dynamic hole, and succeeded in inserting the locking screw without interference.The assistant surgeon presumed that the hammering during nail insertion loosened the screws on the aiming arm, which may have caused the locking screw to be inserted out of the hole.The surgery was completed successfully within 30 minutes delay.This report involves one (1) 4.2mm three-fluted drill bit qc/330mm/100mm calibration.This is report 3 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.E3: reporter is a j&j employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.2MM THREE-FLUTED DRILL BIT QC/330MM/100MM CALIBRATION
Common Device Name
DRILL BIT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19765888
Report Number8030965-2024-08846
Device Sequence Number8578926
Product Code HTW
UDI-Device Identifier07611819760899
UDI-Public(01)07611819760899
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.061
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2024
Initial Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
125 DEG AIMING ARM STATIC+DYNAMIC; LOCKSCR Ø5 L32 F/NAILS TAN LIGHT GREEN; TFNA FEM NAIL Ø10 R 125° L235 TIMO15; UNK - END CAPS; UNK - NAIL INSERTION HANDLES
Patient SexUnknown